Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 101, NWS Tallahassee, FL

June 28, 2018Bay County, Walton County, Washington County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 28, 2018, 7:05 PM CDT for Bay County, Walton County, Washington County, Florida. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2018, 7:05 PM CDT (00:05 UTC)
Expired
Jun 28, 2018, 7:45 PM CDT
In force
40 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bay County, FL, Walton County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 1 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 7:08 PM CDTTSTM WND DMG2 Nnw Shady Grove, FLTREE DOWN ACROSS THE NORTHBOUND LANES OF COUNTY ROAD 183 SOUTH.
Jun 28, 7:38 PM CDTTSTM WND GST 41Northwest Florida - Int, FLASOS STATION ECP, NORTHWEST FLORIDA - INTERNATIONAL APRT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 4:59 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2018-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1502 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2018-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1502 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

560 
WUUS52 KTAE 290005
SVRTAE
FLC005-131-133-290045-
/O.NEW.KTAE.SV.W.0101.180629T0005Z-180629T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
705 PM CDT THU JUN 28 2018

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Northwestern Bay County in the Panhandle of Florida...
  Southeastern Walton County in the Panhandle of Florida...
  Southwestern Washington County in the Panhandle of Florida...

* Until 745 PM CDT.

* At 705 PM CDT, a severe thunderstorm was located 12 miles west of
  Vernon, moving south at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Live Oak, Ponce De Leon, Ebro, Hinsons Crossroads, Red Bay,
  Douglass Crossroad, Seminole Hills, Bruce, Red Head, Eucheeanna,
  Millers Ferry, Pine Log and Knox Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3068 8606 3071 8593 3070 8585 3033 8566
      3031 8606
TIME...MOT...LOC 0005Z 337DEG 26KT 3063 8592 

HAIL...<.75IN
WIND...60MPH
 
$$

15-HARRIGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:56 PM CDT, 9 minutes earlier.

Area forecast discussion, Jun 28, 6:56 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
756 PM EDT Thu Jun 28 2018

.AVIATION [Through 00Z Saturday]...

Showers and thunderstorms will push south through this evening.
Expect brief periods of 25 to 35 kt gusts and IFR/LIFR conditions
in thunderstorms with VFR conditions prevailing outside these
storms. Thunderstorm activity dies off after 04z with VFR
conditions overnight. Perhaps some brief IFR cigs could develop
by daybreak at ABY and VLD but confidence is low in this outcome.
Another round of showers and thunderstorms is expected to develop
Friday afternoon, impacting all terminals.

&&

.PREV DISCUSSION [346 PM EDT]...

.NEAR TERM [Through Tonight]...

Large MCS has formed to the north stretching from east-central
Georgia into Middle Tennessee. The entire complex is dropping
southward and should reach the northern CWA border by mid to late
afternoon. Dewpoints in the lower to mid 70s and temperatures in the
lower to mid 90s are supporting MLCAPE values above 2500j/kg. Meso-
analysis indicates downdraft CAPE values over 1000 j/kg ahead of the
line as well. This supports a risk of damaging winds across the
forecast area through the evening. SPC has the region in a Slight
Risk area.

The MCS should push offshore by mid to late evening, with rain
chances diminishing after midnight.

.SHORT TERM [Friday Through Saturday Night]...

The ribbon of upper level +PV helping fuel today's MCS will sink
into southern AL and GA by Friday morning and settle into place
over the tri-state area this weekend. This will enhance divergence
aloft and help keep chances for showers and thunderstorms
elevated through Saturday night. Instability will be slightly
lower Friday and Saturday, however, around 1500-2000 j/kg or so,
which will mean more typical chances for strong wind gusts like we
tend to see during the summer. Afternoon highs will be slightly
lower Friday and Saturday, staying in the low- mid 90s, and
morning lows will be in the low- mid 70s.

.LONG TERM [Sunday Through Thursday]...

The +PV anomaly aloft will begin to dissipate and shift westward by
mid-week as another anomaly moves westward towards the Atlantic
coastline of GA and SC. Chances for showers and thunderstorms remain
high through Monday, then settle back into our climatological
chances of around 40-50% each afternoon. Temperatures will peak in
the low 90s and lows will dip into the low-mid 70s.

.MARINE...

Winds will be around 15 knots or less and seas 2 feet or less
through the period outside of thunderstorms.

.FIRE WEATHER...

Fire weather concerns will be low the next few days with above
normal chances for rain anticipated through the weekend.

.HYDROLOGY...

Several rounds of soaking rainfall are expected to add up to around
1.5-2.5 inches of accumulations across the area through this
weekend. Our area rivers are at normal levels right now, so these
totals are unlikely to cause flooding issues. That said, areas that
receive heavier rainfall over shorter time periods may see localized
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  92  74  90  74 /  70  50  40  50  50
Panama City   79  91  76  90  75 /  60  60  40  50  50
Dothan        74  92  75  91  73 /  70  60  30  60  50
Albany        74  94  76  91  74 /  60  50  40  50  40
Valdosta      74  92  74  90  73 /  60  50  40  60  40
Cross City    76  91  74  89  74 /  40  50  40  60  40
Apalachicola  78  91  77  89  77 /  60  50  50  60  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Camp
SHORT TERM...Nguyen
LONG TERM...Nguyen
AVIATION...Dobbs
MARINE...Nguyen
FIRE WEATHER...Dobbs
HYDROLOGY...Nguyen

In the hours before

Special weather statement, Jun 28, 5:31 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
631 PM EDT THU JUN 28 2018

GAZ157-158-282315-
Grady GA-Thomas GA-
631 PM EDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRADY AND SOUTHERN
THOMAS COUNTIES UNTIL 715 PM EDT...

At 631 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thomasville, moving southeast at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Thomasville, Cairo, Grady Co A/p, Dawesville, Pine Park, Newark,
Pasco and Eason.

LAT...LON 3088 8420 3094 8401 3077 8380 3068 8409
TIME...MOT...LOC 2231Z 323DEG 9KT 3085 8406

15-HARRIGAN
Local storm report, Jun 28, 5:36 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
636 PM EDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     TSTM WND DMG     2 W PANACEA-WAKULLA AIR 29.99N 84.42W
06/28/2018                   WAKULLA            FL   LAW ENFORCEMENT

            TREE DOWN ON SURF ROAD NEAR PELICAN WAY
            BLOCKING TRAFFIC.

&&

KGG
Special weather statement, Jun 28, 6:06 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
706 PM EDT THU JUN 28 2018

FLZ011-016>019-GAZ155>159-282345-
Gadsden FL-Inland Jefferson FL-Madison FL-Jackson FL-Leon FL-
Brooks GA-Decatur GA-Seminole GA-Grady GA-Thomas GA-
706 PM EDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JACKSON...GADSDEN...
NORTHERN JEFFERSON...NORTHEASTERN LEON...NORTHWESTERN MADISON...
SOUTHERN DECATUR...SOUTHERN GRADY...SOUTHERN THOMAS...SOUTHWESTERN
BROOKS AND SOUTHEASTERN SEMINOLE COUNTIES UNTIL 745 PM EDT/645 PM
CDT/...

At 706 PM EDT/606 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles northwest of
Madison to near Chattahoochee. Movement was south at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Monticello, Midway, Madison, Quincy, Tallahassee, Havana,
Thomasville, Boston, Chattahoochee, Gretna, Greenville, Attapulgus,
Alma, Douglas City, Florence, Everett, Jamieson, Rocky Hill, Recovery
and Miccosukee.

A Severe Thunderstorm Watch remains in effect until 100 AM
EDT/midnight CDT/ for the Panhandle of Florida.

LAT...LON 3048 8458 3066 8487 3067 8487 3070 8486
      3071 8486 3072 8489 3087 8494 3083 8381
      3065 8344 3040 8340
TIME...MOT...LOC 2306Z 014DEG 15KT 3060 8351 3066 8488

15-HARRIGAN
Special weather statement, Jun 28, 6:17 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
717 PM EDT THU JUN 28 2018

ALZ065>069-FLZ007-009>011-GAZ142-155-290000-
Dale AL-Henry AL-Coffee AL-Houston AL-Geneva AL-Holmes FL-Jackson FL-
North Walton FL-Washington FL-Seminole GA-Early GA-
717 PM EDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE...SOUTHEASTERN
HENRY...SOUTHERN COFFEE...GENEVA...HOUSTON...NORTHERN JACKSON...
NORTHWESTERN WALTON...HOLMES...NORTHEASTERN WASHINGTON...SOUTHWESTERN
EARLY AND NORTHWESTERN SEMINOLE COUNTIES UNTIL 800 PM EDT/700 PM
CDT/...

At 716 PM EDT/616 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles north of Columbia
to Dothan to 7 miles southeast of Andalusia. Movement was south at 20
mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Cottonwood, Bonifay, Geneva, Chipley, Graceville, Dothan, Marianna,
De Funiak Springs, Hartford, Taylor, Ashford, Slocomb, Samson,
Cowarts, Webb, Columbia, Kinsey, Union, Liberty and Malone.

A Severe Thunderstorm Watch remains in effect until 100 AM
EDT/midnight CDT/ for southeastern Alabama...and the Panhandle of
Florida.

LAT...LON 3099 8639 3100 8619 3124 8619 3124 8544
      3143 8509 3129 8502 3088 8494 3075 8535
      3076 8639
TIME...MOT...LOC 2316Z 349DEG 18KT 3141 8513 3121 8542 3122 8642

15-HARRIGAN
Special weather statement, Jun 28, 6:38 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
738 PM EDT THU JUN 28 2018

FLZ016>019-027>029-118-127-290030-
Inland Taylor FL-Gadsden FL-Coastal Wakulla FL-Coastal Jefferson FL-
Inland Jefferson FL-Madison FL-Inland Wakulla FL-Leon FL-
Lafayette FL-
738 PM EDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE...NORTHERN
WAKULLA...CENTRAL GADSDEN...JEFFERSON...NORTHERN TAYLOR...LEON AND
MADISON COUNTIES UNTIL 830 PM EDT...

At 738 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Suwannee River State Park to 7 miles
southwest of Quincy. Movement was southeast at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Monticello, Quincy, Tallahassee, Midway, Woodville, Madison,
Crawfordville, Florida State University, Tallahassee Comm College,
Doak Campbell Stadium, Florida A And M, Wakulla, Gretna, Greenville,
Lee, Lake Bradford, Cody, Wakulla Springs, Florence and Quincy
Airport.

LAT...LON 3035 8321 3031 8321 3025 8325 3012 8323
      3017 8392 3018 8395 3017 8396 3021 8466
      3036 8468 3039 8465 3039 8468 3042 8469
      3061 8472 3056 8326 3052 8324 3047 8324
      3046 8322 3042 8322 3041 8319 3039 8317
TIME...MOT...LOC 2338Z 317DEG 20KT 3037 8312 3049 8466

15-HARRIGAN
Special weather statement, Jun 28, 6:49 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
749 PM EDT THU JUN 28 2018

FLZ007>012-108-112-290030-
Coastal Bay FL-Central Walton FL-Holmes FL-Inland Bay FL-
South Walton FL-Jackson FL-North Walton FL-Washington FL-
749 PM EDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...NORTHERN
BAY...WALTON...HOLMES AND WASHINGTON COUNTIES UNTIL 830 PM EDT/730 PM
CDT/...

At 749 PM EDT/649 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles northwest of
Chipley to 8 miles southeast of Laurel Hill. Movement was southwest
at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Vernon, Santa Rosa Beach, De Funiak Springs, Bonifay, Chipley,
Graceville, Eglin Air Force Base, Bradford, Union, Liberty, Live Oak,
Freeport, Ponce De Leon, Caryville, Wausau, Westville, Ebro, Oakwood
Hills, Whitehead Crossroads and Cerrogordo.

A Severe Thunderstorm Watch remains in effect until 100 AM
EDT/midnight CDT/ for the Panhandle of Florida.

LAT...LON 3038 8633 3042 8631 3039 8626 3040 8623
      3042 8627 3043 8625 3038 8616 3039 8611
      3044 8616 3047 8613 3046 8619 3050 8620
      3048 8622 3046 8639 3092 8639 3095 8548
      3028 8549 3027 8626 3031 8639 3040 8640
TIME...MOT...LOC 2349Z 023DEG 39KT 3087 8561 3086 8639

15-HARRIGAN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:08 PM CDTSevere Thunderstorm WarningTAELafayette, Madison, Taylor37 min
Jun 28, 7:27 PM CDTSpecial Marine WarningTAE93 min
Jun 28, 7:29 PM CDTSpecial Weather StatementTAETaylor46 min
Jun 28, 7:31 PM CDTSpecial Weather StatementTAEWalton29 min
Jun 28, 7:35 PM CDTSevere Thunderstorm WarningTAEBay, Walton25 min
Jun 28, 7:40 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Gadsden, Gulf, Jackson, Liberty and 1 more34 min
Jun 28, 7:43 PM CDTSpecial Weather StatementTAELafayette32 min
Jun 28, 8:00 PM CDTSpecial Weather StatementTAEBay, Calhoun, Franklin, Gulf, Liberty, Wakulla45 min
Jun 28, 8:12 PM CDTSpecial Weather StatementTAEDixie, Lafayette48 min
Jun 28, 8:13 PM CDTSpecial Marine WarningTAE47 min
Jun 28, 8:16 PM CDTSpecial Marine WarningTAE89 min
Jun 28, 8:29 PM CDTSpecial Marine WarningTAE31 min
Jun 28, 8:42 PM CDTSpecial Weather StatementTAEFranklin, Gulf, Liberty48 min
Jun 28, 8:54 PM CDTSpecial Marine WarningTAE51 min
Jun 28, 8:56 PM CDTSpecial Marine WarningTAE49 min
Jun 28, 9:11 PM CDTSevere Thunderstorm WarningTAEFranklin, Liberty34 min
Jun 28, 9:39 PM CDTSpecial Marine WarningTAE96 min
Jun 28, 9:41 PM CDTSpecial Marine WarningTAE94 min
Jun 28, 11:09 PM CDTSpecial Marine WarningTAE96 min

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.